FDA says teething tablets may be linked to deaths of 10 children

Image via WCMH
Image via WCMH

(WFLA) – The FDA said Wednesday teething tablets may be connected to the deaths of 10 children. In addition, the tablets may be linked to around 400 adverse incidents.

The adverse affects include seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating and agitation, officials said. The effects occurred after children used homeopathic teething tablets or gels.

Caregivers should stop using the products, the FDA said. The teething tablets are used to soothe babies who are teething.

FDA officials had previously warned about the products.

On Tuesday Hyland’s, which makes the products, announced it would no longer distribute the tablets and gels in the United States. Read the company’s letter here.

WFLA.com provides commenting to allow for constructive discussion on the stories we cover. In order to comment here, you acknowledge you have read and agreed to our Terms of Service. Commenters who violate these terms, including use of vulgar language or racial slurs, will be banned. Please be respectful of the opinions of others and keep the conversation on topic and civil. If you see an inappropriate comment, please flag it for our moderators to review.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s